Ohio, 2003

Damaging Winds in Ohio, June 26, 2003

June 26, 2003 · NWS CLE · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 26, 1:45 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 26, 1:45 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
245 PM EDT THU JUN 26 2003

CONVECTION RAPIDLY DEVELOPED OVER THE EXTREME WESTERN PORTIONS OF
THE FORECAST AREA THIS AFTERNOON. SEVERE THUNDERSTORM WATCH HAS BEEN
POSTED FOR THE ENTIRE FORECAST AREA UNTIL 8 PM THIS EVENING. MAIN
THREATS SHOULD BE STRONG GUSTY WINDS.  HAIL THREAT SHOULD BE
MINIMIZED BY HIGH FREEZING LEVELS. ABUNDANT MOISTURE ACROSS THE AREA
AND PLUME OF WATER VAPOR AS DEPICTED OVER WESTERN THIRD OF THE
FORECAST AREA SHOULD PRODUCE LOCALLY HEAVY DOWNPOURS IN THE
THUNDERSTORMS THIS EVENING.

FOR THE REST OF TONIGHT...COLD FRONT IS PROGGED TO MOVE THROUGH THE
AREA TONIGHT AND BRING AND END TO THE CONVECTIVE ACTIVITY FROM WEST
TO EAST BY MIDNIGHT.  SOME CLEARING WILL TAKE PLACE BY MORNING OVER
THE WESTERN PORTIONS OF THE FOREAST AREA WHILE REST OF THE AREA
REMAINS MOSTLY CLOUDY AFTER MIDNIGHT.

FRIDAY IS SHAPING UP TO BE A REAL WINNER AS RIDGE BUILDS EAST OVER
THE AREA FROM THE SOUTHWEST THROUGH THE DAY. FAIR WEATHER PATTERN
SHOULD PERSIST THROUGH SATURDAY MORNING.  THEN...WEAK SHORTWAVE
MOVES SOUTHEAST TOWARD THE AREA ALONG WITH ITS ASSOCIATED MOISTURE.
WILL MENTION A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS ON
SATURDAY INTO SATURDAY EVENING. WEAK FRONTAL BOUNDARY SETTLES SOUTH
ACROSS LAKE ERIE AND COULD TRIGGER SOME MORE SHOWER AND
THUNDERSTORMS FOR SUNDAY.  WILL ALSO MENTION A CHANCE OF
PRECIPITATION THEN AS WELL.  NEXT CHANCE OF PRECIPITATION HOLDS OFF
UNTIL THURSDAY WITH THE NEXT WEAK COLD FRONT.

TEMPERATURE DEPARTMENT WILL BE CHANGING IN THE NEXT 12 HOURS AS COOL
FRONT MOVES THROUGH THE AREA FLUSHING OUT WARM AND HUMID AIR ACROSS
THE AREA. PLEASANT HIGHS IN THE 70S TO NEAR 80 DEGREES EXPECTED FOR
TOMORROW. WARMING TEMPERATURES SATURDAY WITH A DROP BACK INTO THE
70S BY SUNDAY. FURTHER WARMING EXPECTED INTO EARLY NEXT WEEK.

.CLE...
OH...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT THURSDAY.
PA...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT THURSDAY.

LOMBARDY
Hazardous weather outlook, Jun 26, 4:05 AM EST, 11 hours 10 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
505 AM EDT THU JUN 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY TONIGHT AS A COLD FRONT CROSSES THE AREA.  THE THREAT WILL
BEGIN IN NORTHWEST OHIO DURING THE AFTERNOON AND SPREAD EAST ACROSS
NORTHERN OHIO INTO THIS EVENING AND THEN FINALLY INTO NORTHWEST
PENNSYLVANIA DURING THE EARLY HOURS OF TONIGHT.

DAMAGING WINDS OF 58 MPH OR HIGHER ALONG WITH LARGE HAIL OF
THREE-QUARTERS OF AN INCH OR GREATER WILL BE THE MAIN THREATS FROM
ANY SEVERE STORMS THAT DEVELOP.  ALSO...RAINFALL WITH THE STORMS
WILL BE LOCALLY HEAVY.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

ADAMS

The radar

The Cleveland radar (KCLE), 64 km away, was scanning. The volume nearest the first event began at 20:15 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Erie

When
June 26, 3:15 PM EST
Where
Erie County, Milan
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
41.300, -82.617

Thunderstorm winds downed two trees.

Thunderstorm Wind, Lorain

When
June 26, 3:40 PM EST
Where
Lorain County, Avon Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
41.517, -82.017

Thunderstorm winds downed several large limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364392, 5364393.